Alert archive / Illinois / Flash Flood Warnings in 2002
Flash Flood Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 4, 2002, 7:03 AM CDT for Lee County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 7:03 AM CDT (12:03 UTC)
- Expired
- Jun 4, 2002, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Lee County, IL
The radar
The Chicago radar (KLOT), 102 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 041203 FFWCHI ILC103-041500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 700 AM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 1000 AM CDT * AT 700 AM CDT...A TRAINED WEATHER SPOTTER REPORTED VERY HEAVY OVERNIGHT RAINFALL OF 3.67 INCHES AT COMPTON. RADAR SHOWS NEW THUNDERSTORMS WITH HEAVY RAIN APPROACHING THE AREA. THE STORMS WILL MOVE OVER LEE COUNTY BETWEEN 730 AND 830 AM. * SOME LOCATIONS AFFECTED INCLUDE... AMBOY ASHTON DIXON FRANKLIN GROVE PAW PAW RAPID FLOODING OF CREEKS...SMALL STREAMS...ROADS AND LOW LYING AREAS WILL OCCUR. EVACUATE AND MOVE TO HIGHER GROUND IF FLOODING OCCURS. FISHER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:47 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 1:47 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 147 AM CDT TUE JUN 4 2002 PRELIMINARY DISCUSSION AT 05Z ACTIVE CLUSTER TS OVER XTRM NE IA-NW IL JUST W OF OUR AREA. STORMS MOVG ENE TO E. MORE TS DVLPG OVER C IA AND BACK INTO NE-KS. ALL THIS N OF FRONT AS AREAS TO S CAPPED. GENERAL PATTERN IS FOR WESTERN TROF TO MOVE E AND UPPER HEIGHTS TO SLOWLY FALL. ETA/AVN HAVE SOME 500/700 VORTICITY TO MOVE OVER N AND W PARTS AREA DURING AFTERNOON ALONG WITH STRONG UPPER LEVEL DIVERGENCE AND ALL OF AREA TONIGHT AT 700 LEVEL WITH SHARPENING 850 TROF. MAIN UPPER TROF 500 VORT LOBE DRAGS OVER AREA WED AFTERNOON/WED NIGHT. BY FRIDAY UPPER RIDGE OVER US WITH HIGHER HEIGHTS AND POSSIBLE SYSTEM COMING FROM NW PER AVN. ALL MODELS SHOW VERY SLIGHT SEEP SE TO HIGH RH FROM XTRM NW IL-N IL NORTH IN WI BY 00Z BUT THEN MAJOR PUSH TO SE OVERNIGHT WHICH CONTINUES WED ALONG WITH COOLING TEMPERATURES ALOFT. THIS PUSH ACCOMPAINED BY GOOD OMEGA SPREADING W TO E LATE AFTERNOON/NIGHT. THE WAY NIGHT STORMS ARE TRACKING THEY SHOULD HOLD THE FRONT IN PLACE AND PRODUCE NICE BOUNDARY FOR AFTERNOON TS GENESIS. DO NOT BELIEVE FRONT WILL BE ABLE TO MOVE FARTHER N THEN S TIP OF LAKE SO TEMPS AGAIN TO SHOW STRONG DIFFERENCES OVER THE FORECAST AREA. AT THIS POINT THURSDAY THRU FRIDAY LOOKS GREAT. LAST MINUTE DECISIONS WILL BE BASED ON LATEST RADAR DATA. .CHI...NONE AF
In the hours before
Special weather statement, Jun 4, 5:48 AM CDT, 1 hour 15 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST TUE JUN 4 2002 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA THERE IS THE SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FLOOD WATCH IS IN EFFECT FOR NORTH CENTRAL ILLINOIS AND FAR NORTHEAST ILLINOIS. A STATIONARY FRONT LIES FROM NEAR MOLINE TO NEAR KANKAKEE TO NEAR RENSSELAER EARLY THIS MORNING. THE FRONT WILL DRIFT SLOWLY NORTH TODAY AND THEN MOVE SOUTHEAST TONIGHT. PERIODS OF THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL OCCUR TODAY NORTH OF THE FRONT. IN ADDITION LATE THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS WILL FORM ALONG THE FRONT AS IT STARTS TO SINK SOUTH. THE MAIN THREAT FOR SEVERE WEATHER AT THIS TIME SEEMS TO BE LARGE HAIL AND DAMAGING WINDS. IN AREAS ESPECIALLY NORTH OF THE FRONT WHERE REPEAT THUNDERSTORMS ARE EXPECTED...SOME FLOODING IS ALSO POSSIBLE. AF
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee, Ogle | 44 min |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 7:59 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 50 min |
| Jun 4, 5:37 AM CDT | Flash Flood Warning | LOT | Ogle | 3 hr |
| Jun 4, 1:01 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, LaSalle | 44 min |
| Jun 4, 1:22 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Will | 38 min |
| Jun 4, 1:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle | 46 min |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 1:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 47 min |
| Jun 4, 2:35 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 40 min |
| Jun 4, 3:17 PM CDT | Tornado Warning | LOT | Livingston | 28 min |
| Jun 4, 4:04 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 26 min |
| Jun 4, 6:07 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 23 min |
Nearby
Flash Flood Warnings in Illinois, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.